Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 35, NWS Green Bay, WI

August 25, 20145 counties in Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 25, 2014, 5:14 AM CDT for 5 counties in Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2014, 5:14 AM CDT (10:14 UTC)
Expired
Aug 25, 2014, 6:00 AM CDT
In force
46 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Langlade County, WI, Menominee County, WI, Outagamie County, WI, Shawano County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

025 
WUUS53 KGRB 251014
SVRGRB
WIC067-078-087-115-135-251100-
/O.NEW.KGRB.SV.W.0035.140825T1014Z-140825T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
514 AM CDT MON AUG 25 2014

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
  MENOMINEE COUNTY IN NORTHEAST WISCONSIN...
  NORTHWESTERN OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN...
  SHAWANO COUNTY IN NORTHEAST WISCONSIN...
  EASTERN WAUPACA COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 600 AM CDT

* AT 511 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTHEAST OF WITTENBERG TO 7 MILES WEST OF
  CLINTONVILLE TO 6 MILES NORTHEAST OF WAUPACA...AND MOVING NORTHEAST
  AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SHAWANO...CLINTONVILLE...EMBARRASS...NEOPIT...KESHENA...LEGEND
  LAKE...NAVARINO WILDLIFE AREA...CAROLINE...BUCKBEE...BOWLER...
  TILLEDA...ROYALTON...MATTOON...LEOPOLIS...NORTHPORT...PELLA...
  FITZGERALD CORNERS...LYNDHURST...GRESHAM AND ZOAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4432 8896 4454 8903 4495 8918 4518 8864
      4512 8864 4511 8854 4502 8848 4500 8849
      4486 8849 4485 8838 4484 8837 4454 8848
TIME...MOT...LOC 1014Z 238DEG 34KT 4490 8902 4462 8886
          4440 8894

HAIL...0.75IN
WIND...60MPH

$$

AK
2 follow-up statements
010 
WWUS53 KGRB 251032
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
532 AM CDT MON AUG 25 2014

WIC067-078-087-115-135-251100-
/O.CON.KGRB.SV.W.0035.000000T0000Z-140825T1100Z/
LANGLADE WI-MENOMINEE WI-OUTAGAMIE WI-WAUPACA WI-SHAWANO WI-
532 AM CDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHAWANO...
EASTERN WAUPACA...NORTHWESTERN OUTAGAMIE...MENOMINEE AND SOUTHEASTERN
LANGLADE COUNTIES UNTIL 600 AM CDT...

AT 528 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEOPIT TO EMBARRASS TO 6 MILES NORTH OF NEW LONDON...
AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SHAWANO...NEOPIT...KESHENA...LEGEND LAKE...NAVARINO WILDLIFE AREA...
THORNTON...BEAR CREEK...RED RIVER...MIDDLE VILLAGE...DEER CREEK
WILDLIFE AREA...COLLEGE OF MENOMINEE NATION...WOLF RIVER BOTTOMS
WILDLIFE AREA...LUNDS...SHAWANO LAKE...INTERSECTION OF HWY 55 AND
COUNTY M...LEEMAN...CECIL...BONDUEL...NAVARINO AND LANDSTAD.

THE STORMS HAD WEAKENED IN THE PAST 15 MINUTES...BUT STILL APPEAR 
CAPABLE OF PRODUCING ISOLATED WIND DAMAGE. IF FURTHER WEAKENING 
CONTINUES...THE WARNING MAY BE CANCELLED EARLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4432 8896 4454 8903 4495 8918 4518 8864
      4512 8864 4511 8854 4502 8848 4500 8849
      4486 8849 4485 8838 4484 8837 4454 8848
TIME...MOT...LOC 1030Z 238DEG 34KT 4498 8884 4470 8868
          4448 8876

HAIL...<.75IN
WIND...60MPH

$$

SKOWRONSKI
984 
WWUS53 KGRB 251051
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
551 AM CDT MON AUG 25 2014

WIC067-078-087-115-135-251100-
/O.EXP.KGRB.SV.W.0035.000000T0000Z-140825T1100Z/
LANGLADE WI-MENOMINEE WI-OUTAGAMIE WI-WAUPACA WI-SHAWANO WI-
551 AM CDT MON AUG 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR SHAWANO...EASTERN WAUPACA...
NORTHWESTERN OUTAGAMIE...MENOMINEE AND SOUTHEASTERN LANGLADE COUNTIES
WILL EXPIRE AT 600 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED 
OUT OF THE WARNED AREA. THE THREAT OF SEVERE WEATHER WITH THESE 
STORMS HAS ENDED.

LAT...LON 4432 8896 4454 8903 4495 8918 4518 8864
      4512 8864 4511 8854 4502 8848 4500 8849
      4486 8849 4485 8838 4484 8837 4454 8848
TIME...MOT...LOC 1050Z 238DEG 34KT 4508 8861 4480 8845
          4458 8853

$$

SKOWRONSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 4:14 AM CDT, 1 hour earlier.

Area forecast discussion, Aug 25, 4:14 AM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
414 AM CDT MON AUG 25 2014

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SYNOPSIS...
ISSUED AT 405 AM CDT MON AUG 25 2014

WARM AND HUMID WITH THUNDERSTORMS TODAY...THEN HUMIDITIES
DROPPING AND TEMPERATURES RETURNING CLOSER TO NORMAL LEVELS.

UPR PATTERN ACRS NOAM DOMINATED BY A TROF OVER THE WEST AND A
RIDGE IN THE E. STG SHRTWV EJECTING OUT OF THE WRN TROF WL FLATTEN
THE NRN PORTION OF THE ERN RIDGE EARLY IN THE FCST PERIOD...
HELPING TO LEAD THE WAY TO A MORE PROGRESSIVE LOW AMPLITUDE FLOW
ACRS SRN CANADA AND AND THE EXTREME NRN CONUS BY MID-WEEK. AS THE
THE SRN PORTION OF THE WRN TROF WL INITIALLY BE LEFT BEHIND IN A
WK SRN STREAM ACRS THE CONUS...THOUGH THAT WILL MERGE BACK INTO
THE MAIN WESTERLIES AS THEY SAG SWD DURING THE LATTER PART OF THE
FCST PERIOD.

WARM AND VERY MOIST AIR MASS INITIALLY ACRS THE AREA WL BE
REPLACED BY COOLER AND DRIER AIR EARLY IN THE FCST PERIOD. THAT WL
RESULT IN TEMPERATURES FAIRLY CLOSE TO SEASONAL NORMALS...THOUGH
WITH SOME DAY TO DAY VARIATION DUE TO CLDS/PRECIPITATION. TSTMS WL
AFFECT MUCH OF THE AREA TODAY...THEN THERE WL BE ANOTHER PRETTY
GOOD SET-UP FOR PCPN LATE IN THE WEEK AND INTO THE UPCOMING
WEEKEND...SO AMNTS WL MOST LIKELY END UP ABV NORMAL AT MOST
LOCATIONS.
&&

.SHORT TERM...TODAY...TONIGHT...AND TUESDAY
ISSUED AT 405 AM CDT MON AUG 25 2014

MAIN FCST ISSUE IS LINING UP POPS TODAY. LINE OF STORMS THAT
DEVELOPED ALONG COLD FRONT TO OUR WEST WL CONT TO SURGE EWD AND
AFFECT MUCH OF THE FCST AREA THIS MORNING. PWATS STILL HIGH...BUT
HIGHER WINDS ALOFT WERE LEADING TO MORE RAPID STORM MOVEMENT AND
LESS EFFICIENT PRECIPITATION PRODUCTION THAT THE PAST FEW DAYS.
ALIGNMENT OF THE STORMS...HOWEVER...WAS LEADING TO TRAINING. SOME
OF THE STORMS TO THE SW HAVE PRODUCED A FEW SVR WIND GUSTS...AND
WL NEED TO CLOSELY MONITOR TO SEE IF THAT CONTS NE INTO THE FCST
AREA. IN THE GRIDS...WL HAVE HVY RAIN ATTRIBUTE WITH THE TSTMS
WHERE POPS ARE ABV 50 PCT...BUT SVR THREAT WL BE ISOLD SO WL NOT
HAVE EXPLICIT MENTION OF SVR.

LINE OF STORMS SHOULD EVENTUALLY WEAKEN IN ERN WI AND PULL OFF TO
THE NE BY LATE MORNING. BUT THE PRIMARY COLD FRONT...THOUGH
BECOMMING SOMEWHAT DIFFUSE/ILL DEFINED...WAS STILL BACK TO THE W.
ALTHOUGH CONVERGENCE ALONG THE FRONT WL NOT BE NEARLY AS STG AS
OUT TO THE W YDA...THINK IT WL STILL BE SUFFICIENT TO GENERATE
ANOTHER ROUND OF STORMS OVER MAINLY E-C WI THIS AFTN/EARLY THIS
EVENING. COVERAGE MAY REMAIN SCT THOUGH...SO DID NOT TAKE POPS
BEYOND CHC CATEGORY. THOSE STORMS MAY POSE A SVR RISK AS
WELL...THOUGH GIVEN THE WEAKER FORCING AND QUESTIONS ABOUT
DESTABILIZATION IN THE WAKE OF THE MORNING CONVECTION...WILL
HANDLE WITH JUST A MENTION IN THE HWO FOR NOW.

BOUNDARY WL CONT ON TO THE S OF THE AREA TNGT. BUT SUSPECT LOWER
DWPTS/MORE STABLE AIR WL TAKE A WHILE TO WORK INTO THE AREA. SO
LINGERED POPS ACRS THE FAR S THROUGH TNGT AS WOULD NOT BE
SURPRISED TO SEE SOME SHRA LINGER OVER THAT AREA.

WENT WITH DRY FCST FOR EARLY TUE...THEN HAD SLGT CHC POPS OVER THE
FAR S IN THE AFTN. THE MAIN RAIN CHC WL BE TO THE S...BUT AGAIN...
NOT CONFIDENT DRYING WL PROGRESS SWD AS QUICKLY AS SHOWN IN THE
MODELS.

STUCK WITH BLEND OF BEST PERFORMING GUIDANCE FOR TEMPS.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY
ISSUED AT 405 AM CDT MON AUG 25 2014

MDLS APPEAR TO BE CONSISTENT IN TAKING A PROGRESSIVE NRN STREAM
ALONG THE U.S.-CANADIAN BORDER THRU THE END OF THE WEEK WITH A
WEAKER SRN STREAM MEANDERING ACROSS THE SRN CONUS. IN BETWEEN...
THERE WL BE A SLOW-MOVING UPR TROF THAT IS EXPECTED TO REACH NE WI
LATE IN THE WEEK AND BRING ADDITIONAL PCPN CHCS TO THE REGION.
TEMPS TO SETTLE AT OR BELOW NORMAL THRU THE WORK WEEK BEFORE A
SMALL UPTICK IS NOTED NEXT WEEKEND.

THERE IS NOW MDL CONSENSUS THAT THE CDFNT WL BE ABLE TO REACH NRN
IL BEFORE PULLING UP STNRY TUE NGT. AS THIS OCCURS...AN AREA OF HI
PRES IS FCST TO PUSH TOWARD THE WRN GREAT LAKES AND HELP TO DRAW
DRIER AIR INTO NE WI. JUST DO NOT SEE ENUF OF A THREAT TO WARRANT
HANGING ON TO THE SLGT CHC POP OVER SRN SECTIONS OF THE FCST
AREA...THUS HAVE GONE DRY EVERYWHERE TUE NGT. MIN TEMPS TO
ACTUALLY BE THE TRICKY PART OF THE FCST WITH MORE CLOUDS SOUTH/
LESS CLOUDS NORTH WITH LIGHT WINDS ANTICIPATED. MAY NEED TO LOWER
VALUES FROM THE PREVIOUS FCST WITH MORE 40S NORTH TO MID 50S
E-CNTRL WI.

THIS HI PRES WL OVERSPREAD NRN SECTIONS OF THE GREAT LAKES...WHILE
ACTIVE WEATHER CONTS FROM THE CNTRL PLAINS EWD THRU THE MIDWEST
ALONG THE QUASI-STNRY FNT. ONCE AGAIN...EXPECT MORE CLOUDS ACROSS
CNTRL/E-CNTRL WI WITH MORE SUNSHINE FOR THE NORTH. TEMPS LOOK TO
BE FAIRLY UNIFORM OVER THE FCST AREA WITH UPR 60S/LWR 70S NORTH...
LWR TO MID 70S CNTRL/E-CNTRL WI.

CLASSIC BATTLE SETTING UP STARTING WED NGT BETWEEN THE INCUMBENT
DRY AIR MASS OVER NE WI AND LOW-LEVEL MOISTURE TRYING TO PUSH NWD
AS THE QUASI-STNRY FNT TRIES TO LIFT NORTH OVER THE MIDWEST. AS IS
TYPICALLY THE CASE...THE GFS IS QUICKEST IN SENDING THIS MOISTURE
NWD INTO SRN SECTIONS OF MN/WI WHILE THE OTHER MDLS FAVOR THE DRY
AIR WINNING OUT WITH PCPN JUST MOVING INTO SW WI TOWARD DAYBREAK.
PREFER THE MAJORITY HERE AND WL ONLY MENTION A MINIMAL POP FOR
CNTRL WI AFTER MIDNGT. MIN TEMPS TO RANGE FROM THE MID TO UPR 40S
NORTH (A FEW LWR 40S ARE POSSIBLE IF THE CLOUDS STAY AWAY)...TO
THE LWR TO MID 50S SRN SECTIONS.

HAVE CONTINUED TO FOLLOW THE ECMWF/S SLOWER TREND WITH THE
MOISTURE RETURNING TO WI ON THU. A SURFACE WAVE IS FCST TO DEVELOP
ALONG THE FRONTAL BOUNDARY AND HELP TO FOCUS SHWRS/TSTMS ACROSS
THE MIDWEST WITH A GRADUAL MOVEMENT OF THE PCPN INTO SW WI...
ESPECIALLY DURING THE AFTERNOON HOUR WITH THE HELP OF MODEST WAA.
HAVE KEPT CHC POPS FOR CNTRL WI...DECREASING OR NIL POPS FARTHER
NORTH AND EAST. MAX TEMPS TO GENERALLY BE IN THE UPR 60S TO LWR
70S RANGE.

THERE CONTS TO BE SOME UNCERTAINTY AS TO THE MOVEMENT/LOCATION OF
BOTH THE SURFACE WAVE AND THE NEW WRMFNT LIFTING NE TOWARD THE
GREAT LAKES THU NGT INTO FRI. THE TWIST NOW IS THAT THE GEM DOES
NOT BRING THESE FEATURES TOWARD NE WI TIL LATE ON FRI...THEREFORE
ESSENTIALLY KEEPING NE WI DRY. THIS SEEMS TOO SLOW CONSIDERING THE
SURFACE HI IS WELL TO OUR EAST AND SW WINDS ALOFT CONTS TO SEND
MOISTURE INTO WI. HAVE KEPT CHC POPS IN THE FCST FOR BOTH THU NGT
AND FRI.

UNSETTLED WEATHER TO THEN PERSIST INTO SAT AS THE INITIAL SYSTEM
TRACKS ACROSS THE GREAT LAKES...TO BE FOLLOWED BY A NRN STREAM
CDFNT PROGGED TO DROP SE INTO THE REGION. WEAK SURFACE RIDGING TO
BUILD ACROSS THE GREAT LAKES FOR SUNDAY AND PROVIDE FOR A NICER
END TO THE WEEKEND.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 405 AM CDT MON AUG 25 2014

POOR FLIGHT CONDITIONS DUE TO TSRA EXPECTED OVER MUCH OF THE AREA
EARLY THIS MORNING...AND POSSIBLE OVER E-C WI AGAIN THIS AFTN.
COULD BE SOME FG TNGT...THOUGH AT THIS POINT EXPECTING MAINLY
MVFR CONDITONS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......SKOWRONSKI
SHORT TERM.....SKOWRONSKI
LONG TERM......KALLAS
AVIATION.......SKOWRONSKI
Hazardous weather outlook, Aug 25, 4:26 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
426 AM CDT MON AUG 25 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
426 AM CDT MON AUG 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL AFFECT MOST OF THE AREA EARLY THIS MORNING. THE
STORMS WILL PRODUCE HEAVY RAIN AND SOME GUSTY WINDS. ISOLATED
SEVERE WIND GUSTS TO 60 MPH ARE POSSIBLE...MAINLY OVER CENTRAL AND
EAST-CENTRAL WISCONSIN.

ADDITIONAL STORMS ARE POSSIBLE THIS AFTERNOON...MAINLY IN EAST-
CENTRAL WISCONSIN. HEAVY RAIN IS LIKELY WITH ANY STORMS THAT FORM.
THE STORMS COULD ALSO POSE A RISK OF ISOLATED DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL STORMS ARE POSSIBLE FROM LATE THURSDAY THROUGH SATURDAY
AS A WEAK SURFACE LOW COMBINES WITH THE NORTHWARD MOVEMENT OF A
WARM FRONT. IT IS TOO EARLY TO DISCERN WHETHER ANY OF STORMS MAY
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

FORMAL SPOTTER ACTIVATION WILL PROBABLY NOT BE NECESSARY.
HOWEVER...ANY HAIL... WIND DAMAGE...WIND GUSTS OVER 40 MPH...OR
FLOODING SHOULD BE REPORTED TO THE NATIONAL WEATHER SERVICE IN
GREEN BAY.

LMZ521-522-541>543-261100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
426 AM CDT MON AUG 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS AND PATCHY FOG WILL POSE A HAZARD TO BOATERS AT
TIMES TODAY. PATCHY FOG COULD LINGER INTO TONIGHT ON THE LAKE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE NEXT CHANCE OF THUNDERSTORMS IS FORECAST TO ARRIVE FROM THURSDAY
NIGHT THROUGH SATURDAY AS A WEAK SURFACE LOW COMBINES WITH THE
NORTHWARD MOVEMENT OF A WARM FRONT. IT IS TOO EARLY TO DISCERN
WHETHER ANY OF STORMS MAY BECOME SEVERE.

JS/AK

In the hours before

Special weather statement, Aug 25, 12:40 AM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1240 AM CDT MON AUG 25 2014

WIZ005-010-018-030-035-036-250645-
VILAS-ONEIDA-LINCOLN-MARATHON-WOOD-PORTAGE-
INCLUDING EAGLE RIVER...RHINELANDER...TOMAHAWK...WAUSAU...WISCONSIN
RAPIDS AND STEVENS POINT
1240 AM CDT MON AUG 25 2014

...SHOWERS AND THUNDERSTORMS HEADING TOWARD CENTRAL AND NORTH-CENTRAL
WISCONSIN...

AT 1230 AM...RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS
EXTENDING FROM NEAR ASHLAND...TO EAU CLAIRE...TO ROCHESTER MINNESOTA.
THE SHOWERS AND STORMS WITHIN THE LINE WERE MOVING NORTHEAST AT 40
MPH...AND SHOULD BEGIN AFFECTING THE WESTERN PORTIONS OF VILAS AND
ONEIDA COUNTIES BETWEEN 100 AM AND 130 AM.

ADDITIONAL STORMS HAD BEGUN TO FORM AHEAD OF THE LINE IN THE BLACK
RIVERS FALLS AREA. THOSE STORMS WILL BEGIN AFFECTING WESTERN MARATHON
AND WESTERN WOOD COUNTY AROUND 100 AM.

SMALL HAIL...BRIEF WIND GUSTS OF 30 TO 40 MPH...AND TORRENTIAL RAINS
WILL ACCOMPANY THE STRONGEST STORMS. ANYONE CAMPING OUTDOORS SHOULD MOVE
TO A STURDY STRUCTURE AND REMAIN THERE UNTIL THE STORMS PASS.

SKOWRONSKI
WEATHER.GOV/GREENBAY
Special weather statement, Aug 25, 1:44 AM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
144 AM CDT MON AUG 25 2014

WIZ005-010-018-030-035-036-250745-
LINCOLN-MARATHON-ONEIDA-PORTAGE-VILAS-WOOD-
144 AM CDT MON AUG 25 2014

...THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO NORTH-CENTRAL
WISCONSIN...

AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 46 MILES NORTH OF
EAGLE RIVER TO 110 MILES SOUTHWEST OF RHINELANDER...MOVING NORTHEAST
AT 45 MPH.

TORRENTIAL DOWNPOURS ARE LIKELY WITH THE STORMS. SMALL HAIL AND
BRIEF WIND GUSTS OF 30 TO 40 MPH ARE ALSO POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  PRESQUE ISLE...       LAC DU FLAMBEAU...    SQUIRREL LAKE...
  SQUIRREL LAKE...      TROUT LAKE...         BOULDER JUNCTION...
  TRIPOLI...            NASONVILLE...         WOODRUFF...
  WILLOW RESERVOIR...   BAKERVILLE...         MCCORD...
  SPIRIT FALLS...       SPENCER...            MINOCQUA...

ANYONE CAMPING OUTDOORS SHOULD MOVE TO A STURDY STRUCTURE AND REMAIN
THERE UNTIL THE STORMS PASS. HEAVY RAIN WILL MAKE TRAVEL VERY
DIFFICULT...AND COULD RESULT IN SOME PONDING OF WATER ON AREA
ROADWAYS.

ADDITIONAL SHOWERS AND STORMS WERE DEVELOPING AHEAD OF THE MAIN LINE
OVER WESTERN MARATHON AND WESTERN WOOD COUNTIES. THESE STORMS COULD
PRODUCE BRIEF HEAVY RAINS.

SKOWRONSKI
Special weather statement, Aug 25, 2:31 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
231 AM CDT MON AUG 25 2014

WIZ005-010-011-018-030-250830-
FOREST-LINCOLN-MARATHON-ONEIDA-VILAS-
231 AM CDT MON AUG 25 2014

...STRONG THUNDERSTORMS MOVING INTO CENTRAL WISCONSIN...

AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST
OF EAGLE RIVER TO 18 MILES WEST OF RHINELANDER TO 31 MILES SOUTHWEST
OF RHINELANDER TO MEDFORD...MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...WINDS 30 TO 40 MPH...HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  STAR LAKE...          LAKE TOMAHAWK...      BRADLEY...
  ST GERMAIN...         HARSHAW...            GOODNOW...
  MC NAUGHTON...        HEAFFORD JUNCTION...
  LAND O LAKES...       CONOVER...            TOMAHAWK...
  EAGLE RIVER...        WOODBORO...

GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

AK
Special weather statement, Aug 25, 3:28 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
328 AM CDT MON AUG 25 2014

WIZ010>012-018>020-030-031-035-036-250930-
FLORENCE-FOREST-LANGLADE-LINCOLN-MARATHON-MENOMINEE-ONEIDA-PORTAGE-
SHAWANO-WOOD-
328 AM CDT MON AUG 25 2014

...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL WISCONSIN...

AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF CRANDON TO 8 MILES NORTH OF WAUSAU TO 16 MILES SOUTH OF WAUSAU TO
20 MILES WEST OF WISCONSIN RAPIDS...MOVING NORTHEAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS 30 TO 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  ACKLEY WILDLIFE AREA...                     WALKER...
  PEPLIN...             WESTON...             SUNSET...
  NUTTERVILLE...        MONICO...             KNOWLTON...
  DANCY...              GLANDON...            SUMMIT LAKE...
  PELICAN LAKE...       HILES...              ELCHO...

GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

AK
Special weather statement, Aug 25, 3:45 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
345 AM CDT MON AUG 25 2014

WIZ030-035-036-045-250945-
MARATHON-PORTAGE-WAUSHARA-WOOD-
345 AM CDT MON AUG 25 2014

...STRONG THUNDERSTORMS HEADED INTO WOOD COUNTY...

AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 39 MILES WEST OF
WISCONSIN RAPIDS TO 32 MILES WEST OF WISCONSIN RAPIDS TO 43 MILES
SOUTHWEST OF WISCONSIN RAPIDS...MOVING NORTHEAST AT 50 MPH.

PEA SIZE HAIL...WINDS 40 TO 50 MPH...HEAVY DOWNPOURS...ARE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  SCRANTON...           LINDSEY...
  NASONVILLE...         VEEDUM...
  SPENCER...            BABCOCK...          PITTSVILLE...
  MARSHFIELD...         HEWITT...           DEXTERVILLE...
  BAKERVILLE...         CRANMOOR...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

AK
Local storm report, Aug 25, 4:17 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 AM CDT MON AUG 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 AM     TSTM WND GST     MARSHFIELD              44.66N 90.16W
08/25/2014  M44 MPH          WOOD               WI   ASOS

&&

SAC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 4:36 AM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Shawano, Waupaca, Waushara39 min
Aug 25, 5:49 AM CDTSpecial Marine WarningGRB86 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.